# SDR 2025FA0000427

- Difficulty date: June 26, 2025
- Submitted: June 26, 2025
- Operation: General aviation
- Aircraft: N4454R
- Make and model: Cessna 172M
- Aircraft serial: 17263196
- Aircraft time: 4,358 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Flapper Valve
- Part serial: NA
- Condition: Cracked
- Component: Airbox, Cessna
- Component part number: 055211313
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

ON APPROACH CARBURETOR HEAT WAS APPLIED AND THE ENGINE IMMEDIATELY LOST POWER BUT DID NOT STOP RUNNING. THE PILOT ATTEMPTED TO DE-SELECT THE CARBURETOR HEAT AND THE LOSS OF POWER PERSISTED. THE AIRCRAFT WAS ABOUT 2300 FEET MSL AND 2 NM FROM THE RUNWAY. THE AIRCRAFT WAS ABLE TO GLIDE TO THE RUNWAY AND MAKE A SAFE LANDING. POST LANDING THE ENGINE STILL WOULD NOT MAKE POWER. INSPECTION OF THE CARBURETOR AIR BOX REVEALED THAT A PIECE OF THE AIRBOX FLAPPER AND FLANGE HAD BECOME DISLODGED AND OBSTRUCTED THE CARBURETOR INTAKE. SEVERAL LOOSE AND WORN RIVETS WERE DISCOVERED IN THE AIRBOX ASSEMBLY.
